MAUDE Adverse Event Report: ETHICON INC. GUT PLAIN SUTURE 27"(70CM) 2-0 UND; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PLAIN SUTURE 27"(70CM) 2-0 UND; SUTURE, ABSORBABLE, NATURAL
Catalog Number 853H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent a c-section procedure on (b)(6) 2017, and suture was used.During the procedure, the suture broke when closing fat layer.There was a five minutes delay to procedure.Another like suture was used to complete the procedure.There were no patient consequences.No additional information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: (b)(4) 2018.An opened sample was sent for analysis.During the visual inspection of the representative sample, no defects were found on the package.The sample was opened and the swage and attachment area of the needle were as expected.The suture was dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were observed.The needle-suture combination was tested by knot tensile strength and the results is above the minimum individual strength requirement.Per the condition of the representative sample, no performance - breakage suture was found on the strand and the tested suture met the finished goods requirements.

Brand Name
GUT PLAIN SUTURE 27"(70CM) 2-0 UND
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville 08876 0151
MDR Report Key7244367
Report Number2210968-2018-70695
Device Sequence Number1174198
Product Code GAL
UDI-Device Identifier10705031016835
UDI-Public10705031016835
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number853H
Device Lot NumberLAZ873
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2018
Initial Date Received by Manufacturer 01/17/2018
Supplement Date Received by Manufacturer02/19/2018
Initial Report FDA Received Date02/06/2018
Supplement Report FDA Received Date02/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1